Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stopping meds
Jul 13, 2011

i am considering stopping my meds'i have been on meds for over 13 years and have developed neuropathy and swollen stomach as well as some muscle pain in joints. what are your thoughts on stopping and giving the body a rest before changing meds?

Response from Dr. Young

Hello and thanks for your post.

There's no one right answer to your question. That said, it's generally preferable to switch directly to a new (and hopefully better tolerated) regimen, since prolonged treatment interruptions are associated with increased risk of complications (search the SMART study results for a sampling of the data on this topic).

If the side effects are severe and are thought to be directly related to medications, then a monitoring interruption would certainly be acceptable.

Be well, BY



Previous
cd4 cd8 ratio
Next
Truvada Reyataz Norvir

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement